U.S. doctors online nowAsk doctors free
CA
A 35-year-old member asked:

is there anything i can get from the grocery store or drug store for my possible tylenol or acetaminophen overdose or do i have to go to the er?

2 doctor answers4 doctors weighed in
Dr. Bennett Werner
Cardiology 44 years experience
No: Er - now!
Dr. Matt Malkin
Anesthesiology 16 years experience
TO ER: Acetaminophen's largest side-effect is liver damage at high doses. Recently the recommendations have been lowered to 3000 mg/day from 4000. The danger level varies but is easily reached within the contents of a bottle. The liver failure can be rapid, fatal and permanent. Go!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 26-year-old member asked:

Is there a treatment for tylenol (acetaminophen) overdose?

2 doctor answers7 doctors weighed in
Dr. Scott Bolhack
Wound care 35 years experience
Tylenol (acetaminophen) OD: An oversode of tylenol (acetaminophen) can seriously damage the liver. The antidote to tylenol (acetaminophen) overdose is n-acetylcysteine (nac). It must be given within eight hours of ingesion of the tylenol (acetaminophen).Tylenol can destroy the liver if ingested in toxic doses.
Dr. William Walsh
Addiction Medicine 17 years experience
NAC can be given up to three days later with some benefit, but most of the harm is already done by that point.
Jan 11, 2012
A 28-year-old member asked:

What are the signs of tylenol (acetaminophen) overdose?

3 doctor answers4 doctors weighed in
Dr. Damian Cornacchia
Internal Medicine 37 years experience
Variable: Nausea and vomiting in od situations is common. Most of the danger with tylenol (acetaminophen) (acetamenophen) comes from potential liver toxicity which can be fatal. Symptoms could include nausea, vomiting, abdominal pain, cramping, yellow discoloration to eyes/skin and more. It should be suspected in all od's due to the ubiquitous presence of the drug, and one should seek immediate medical attention.
A 44-year-old member asked:

What is the treatment for acetaminophen (tylenol) overdose?

1 doctor answer5 doctors weighed in
Dr. Dan Fisher
Internal Medicine 27 years experience
Charcoal NAC psych: First, assess the likelihood of significant overdose. Determine if acute or chronic. If a significant acute od and within first four hours - administer activated charcoal then begin n acetylcysteine. Consider consultation with liver / toxicologist if severe or multi organ failure. Consult psychiatry if intentional od.
A 37-year-old member asked:

What are the side effects of tylenol (acetaminophen) overdose?

1 doctor answer1 doctor weighed in
Dr. Stevan Cordas
Internal Medicine 57 years experience
Tylenol (acetaminophen): Over 4 grams will produce a metabolite that will injure your liver. Otherwise sometimes asthma rarely, rash GI effects rarely.
A 33-year-old member asked:

How much time does it take for tylenol (acetaminophen) overdose symptoms to show up?

1 doctor answer1 doctor weighed in
Dr. Wesam Yacoub
Critical Care 19 years experience
Depends: Depends on how much is taken. Average is 12-24 hours.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.